Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

LEXAPRO (PROTRUDING BELLY) WITHDRAWL??

I had one person that was very kind in sending me a message - Thank you.

Please if anyone else can help me with my situation -  I am constipated from being on Lex and have been off Lex for 30 days and I'm still SLIGHTLY constipated?  I am so bloated and I look 4 months pregnant?  Does anyone have any information on this.
I AM SO BLOATED, ITS DISGUSTING!    I am taking a multivitamin with fish oil EVERY DAY and this seems to help me pass once a day but the bloating is not going away??   It's very uncomfortable and does anyone know when this bloating should taper off a bit?  I AM EXERCISING AND EATING RIGHT but for some strange reason my belly is huge????  And I am off  Lex for 30 days now.  I am so FRUSTRATED.  Is anyone having this gross bloating in the belly area?  

I do feel like the head withdrawls are slowly tapering off a bit -  Less dizziness, less zapping, or sounds in the ears. BUT THE BLOATING IS KILLING ME!  

AM I GOING TO HAVE THIS FOR A LONG TIME?
Please help me.

6 Responses
212753 tn?1275076711
It is time to ge4t a complete physical to rule out anything physical causing this problem.In the meantime bump up your intake of soluble fiber.As an IBS er, I am all too familier with the BIG C and the bloating that accompanies. I found benefiber tablets to work quite well and I drink tons of water.The benefiber tablets work quite nicely with out the gassiness of some of the other fiber supplements.Keep exercising and between the fiber and the exercise you should see some relief within a week.
So get a physical and go from there.be sure to have your thyroid checked.Hyper thyroid will give you this .It is amazing what that little galnd in your neck will affecr.
Hang in there and let us know how it goes.
Love Venora
Avatar universal
Avatar universal
Thank you very much for getting back to me.  You are an angel.

But I wanted to tell you that I developed the constipation issue (which I NEVER had before in my life) while on Lexapro 10mg.  And the belly and the bloating got bigger and bigger.  I went to a Gastronolgist twice and he did blood work and all that and everything came out normal.  HE did give some powder stuff but it really didn't work.  I thought I could be impacted but the doctor said I wasn't at the time.   I guess my question is you would think that some of this horrible bloating would go away after being off Lex for 30 days and it's not?

I will try the Benefiber as per your recommendation.  But have you heard of cases where people get this horrible belly fat and bloating due to Lexapro?  Or is it just me?

Thank you so much for trying to help me.  It means so much to me.

3 Comments
Hi there I too have the same problem and it is frustrating. Some doesmy stomach isnt so bad and then by the afternoon its way bigger.  I too have been off for 4 weeks now and I do hope it gets better
I took lexapro 20mg for more than 10 years and I just quit cold turkey. It has been 2 weeks 3 days since my last intake. I had major case of constipation even though I took lexatives. so after I stopped taking it, I was able to go to washroom everyday without any lex, however my stomach bloating is crazy. I weighed more when I was taking the med- yet my stomach is so much bigger now. I'm very frustrated because I'm also anorexic. But I'm trying to look on the bright side and now I feel more relieved at the fact that I am free from this awful med. Anyway I just wanted to say quitting is possible even after 10 years!! I had to go cold turkey because tapering just didn't work for me. The first week is the toughest, for my situation I had horrible case of seasonal allergies as well as PMS, so it was basically hell, but after the first week brain zap occurred much less frequently and I could function again. I'm quite shocked to find out that even after a month someone still has stomach bloating problem. I'm scared but I guess it will take some time. Stay positive! You can do it!
Hello! I know this was your experience over a year ago but would love to hear about how everything ended. I am experiencing the constant bloating and constipation from lexapro withdrawal and am hoping there is a end in sight. This has been going on for a month now.
212753 tn?1275076711
I am glad to help.I have never heard of anyone getting bloating and the big C on lexapro and I know quite a few people who are on it. But I suspect theer is alot the drug maker doesnt know about their side effects.When I was on luvox I had the worst nightmares I ever since I was a kid.I went straight to doc and made him change my med. So in the meantime hang in there. and FIBER<FIBER<FIBER.LOL
Love Venora
Avatar universal
When I was on Prozac my belly got so big my mom, god rest her sole, asked me if I was pregnant.  that was 11 years ago.  I still have the belly.  I think the prozac made the fat deposit there.

I understand the constipation because I got it from being on Remeron.  I have never had it before.  However, I ate 3 plums, a nectartine, 2 peaches and a bananna and drank lots of water and it sure did help.  I think fruit is the answer.
Avatar universal
I too have the bloating problem. I took generic lexapro , excitopran?, for three weeks and quit because of the bloating.  It took a month to recover.  I thought maybe it was some other cause so I tried the pill again and the next day I looked 6 months pregnant and my belly was rock hard.  I quit after one pill and it is more than two weeks and still it is an issue after earing.
1 Comments
Have you seen any relief from your symptoms now that you have quit? I'm experiencing this and it has been going on for a full month now.  
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.